MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A34-34/C100-O20 V
Medical Device Problem Codes Material Puncture/Hole (1504); Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, a vela suprarenal, and a vela infrarenal to treat an abdominal aortic aneurysm (aaa).Approximately (4) four years post initial implant, the patient was identified with a type 3a endoleak.The physician elected to place a vela suprarenal, and a vela infrarenal to resolve this leak.The final patient status was reported as doing great.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type 3a endoleak and secondary endovascular procedure are confirmed.The clinical evaluation also shows reasonable evidence to suggest a type 3b endoleak of the suprarenal extension occurred that was not included in the event as reported.This findings was discovered during an examination of the 53-month post implant ct (computed tomography) scan.The contributing factor for the type 3a endoleak is likely aortic remodeling.The contributing factors for the type 3b endoleak are likely the off-label -concomitant use with products outside the ifu.Procedure-related harms of this complaint could not be determined with the medical records available for review.The final patient status was reported to be stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: b5: describe event or problem.D1: brand name has been updated.D2: product description has been updated.D4: model number has been updated.D4: lot # has been updated.G4: date received by manufacturer has been updated d4: expiration date has been updated d4: unique identifier (udi) #.D11: concomitant medical products and therapy dates.H6: device code: remove code 3190.H6: result code: remove code 3233.H6: conclusion code: remove code 11.H9: remove recall number.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, a vela suprarenal, and a vela infrarenal to treat an abdominal aortic aneurysm (aaa).Approximately (4) four years post initial implant, the patient was identified with a type 3a endoleak.The physician elected to place a vela suprarenal, and a vela infrarenal to resolve this leak.The final patient status was reported as doing great.Additional information: the clinical assessment determined that there was evidence to suggest a type 3b endoleak of the suprarenal extension had also occurred.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key11930646
Report Number2031527-2021-00224
Device Sequence Number17242040
Product Code MIH
UDI-Device Identifier00818009014597
UDI-Public(01)00818009014597(17)171004
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2019
Device Model NumberA34-34/C100-O20 V
Device Lot Number1595136-020
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer07/09/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date08/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0008-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL (B)(6).; AFX VELA SUPRARENAL (B)(6).; AFX2 BIFURCATED STENT GRAFT (B)(6).; AFX VELA INFRARENAL (B)(4); AFX VELA SUPRARENAL (B)(4)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR